Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 153, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 26, 2016, 6:00 PM EDT for Calhoun County, Gilmer County, Roane County, West Virginia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2016, 6:00 PM EDT (22:00 UTC)
- Expired
- Jul 26, 2016, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, WV, Gilmer County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:45 PM EDT | TSTM WND DMG | Grantsville, WV | MULTIPLE TREES DOWN ON ROUTE 5 JUST WEST OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374
WUUS51 KRLX 262200
SVRRLX
WVC013-021-087-262245-
/O.NEW.KRLX.SV.W.0153.160726T2200Z-160726T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT TUE JUL 26 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ROANE COUNTY IN CENTRAL WEST VIRGINIA...
CALHOUN COUNTY IN NORTH CENTRAL WEST VIRGINIA...
SOUTHWESTERN GILMER COUNTY IN NORTH CENTRAL WEST VIRGINIA...
* UNTIL 645 PM EDT
* AT 559 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ARNOLDSBURG... OR NEAR GRANTSVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...65 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPENCER...GRANTSVILLE...CEDAR CREEK STATE PARK...ARNOLDSBURG...
SHOCK...CHLOE...NICUT...ORMA...MOUNT ZION...NORMANTOWN...
MILLSTONE AND STUMPTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3887 8080 3873 8096 3872 8099 3860 8111
3880 8135 3895 8114
TIME...MOT...LOC 2159Z 304DEG 22KT 3884 8116
HAIL...<.75IN
WIND...60MPH
$$
262 follow-up statements
781
WWUS51 KRLX 262215
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT TUE JUL 26 2016
WVC013-021-087-262245-
/O.CON.KRLX.SV.W.0153.000000T0000Z-160726T2245Z/
ROANE WV-CALHOUN WV-GILMER WV-
615 PM EDT TUE JUL 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL ROANE...SOUTHERN CALHOUN AND SOUTHWESTERN GILMER
COUNTIES...
AT 615 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ARNOLDSBURG...OR
9 MILES SOUTH OF GRANTSVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...65 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARNOLDSBURG...SHOCK...CHLOE...NICUT...ORMA...MOUNT ZION AND
MILLSTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3881 8088 3873 8096 3872 8099 3860 8111
3877 8130 3888 8112
TIME...MOT...LOC 2215Z 304DEG 22KT 3878 8105
HAIL...<.75IN
WIND...60MPH
$$
26835
WWUS51 KRLX 262241
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
641 PM EDT TUE JUL 26 2016
WVC013-021-087-262251-
/O.EXP.KRLX.SV.W.0153.000000T0000Z-160726T2245Z/
ROANE WV-CALHOUN WV-GILMER WV-
641 PM EDT TUE JUL 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROANE...SOUTHERN
CALHOUN AND SOUTHWESTERN GILMER COUNTIES WILL EXPIRE AT 645 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3881 8088 3873 8096 3872 8099 3860 8111
3877 8130 3888 8112
TIME...MOT...LOC 2238Z 304DEG 22KT 3878 8105
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:49 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 26, 5:49 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
549 PM EDT TUE JUL 26 2016
.SYNOPSIS...
A weak east to west frontal boundary continues across northern
portions of area. Weak upper level short wave trough moving
eastward along it this evening. Next system late in the week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
545 pm update...
Hiked PoPs into this evening with thunderstorm complex associated
with weak upper level short wave trough rolling through.
Previous discussion...
A weak but persistent east to west frontal boundary meanders back
and forth across the northern portions of the area this
period. The addition of upper disturbances riding eastward across
the area on the southern edge of westerlies and PW's aoa 2 inches
will lend to a general unsettled pattern for showers and storms.
Will tie the best chance for convection to the favored afternoon
adn early night time frame. Have hoisted a flash flood watch most
of northern half of area through 11 pm tonight...given one well
defined vort max over southwestern Ohio and increasing area of
heavy convection well ahead of it near the frontal boundary.
Otherwise...as the vort moves east of the area tonight...expect
convection to really diminish...leaving widely scattered showers
in the north after midnight. Will do similar pops again Wednesday
with little change in the pattern.
It will continue hot and humid through Wednesday...but should be a
touch below heat advisory criteria.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Active weather to start the short term period...with warm and humid
conditions to persist. Stalled frontal boundary across northern
zones will lift north of the area during the day Thursday as upper
shortwave trough approaches from the west. Strong llj developing
across the region...will aid in moisture transport...with pw values
rising to over 2 inches Thursday. Wave of low pressure moving north
through the region Thursday and Thursday night...will help to
enhance precipitation...with showers and thunderstorms...with heavy
downpours expected. In addition...could see strong to severe storms
during the afternoon and evening hours on Thursday...with the
potential for stronger winds aloft to be brought down to the
surface. Will place the mention of possible water headlines for the
Thursday/Thursday night time frame. Still difficult to pinpoint any
area of heaviest precipitation/greatest threat...so will highlight
entire cwa in the hwo for now.
Additional showers and thunderstorms expected for later in the day
Friday and Friday night as an upper shortwave trough crosses the
area.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Weather looks to remain unsettled for the first part of the extended
period as additional disturbances move through the region. Drier
weather possible early to mid next week as upper ridging strengthens
across the region.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
18Z Tuesday thru 18Z Wednesday...
Nearly stationary east to west weak front across far northern
portions of area will continue thru period.
Thru 02z...Outside of convection...SCT-BKN 2000-3000 feet agl
becoming mainly VFR ceilings 3500-5000 feet by 20z. Increasing
showers and tstms mainly across southeast Ohio and northern WV
this afternoon...vicinity of the nearly stationary weak front. SCT
showers and tstms central and south.
After 02Z...most convection decreases with loss of heating. Generally
SCT-BKN 4000-8000 feet AGL with widely SCT showers mainly in the
north. 08z-12z MVFR river valley fog...except lower in the north
if earlier rains fall.
After 13z Wednesday...4000-6000 feet AGL with widely SCT showers
and tstms developing by 18z.
Winds this period nearly calm by night...light and variable by
day.
CONFIDENCE AND ALTERNATE SCENARIOS...
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: A shower or thunderstorm could directly affect
any TAF site Tuesday afternoon. Timing of Fog formation and
intensity may vary tonight depending on where it rains.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
CRW CONSISTENCY H H H H H H H H H H M M
HTS CONSISTENCY H H H H H H H H H H M M
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H M M
PKB CONSISTENCY H H H H H H H H H H M M
CKB CONSISTENCY H H H H H H H H H H M M
AFTER 00Z THURSDAY...
Brief IFR conditions possible in thunderstorms every afternoon
and evening. Early morning IFR fog possible into mid week
depending, in part, on occurrence of showers or thunderstorms the
previous afternoon or night.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 10 PM EDT this evening for WVZ007>011-
016>020-028>032-039-040-047.
OH...Flash Flood Watch until 10 PM EDT this evening for OHZ075-076-
083>087.
KY...Flash Flood Watch until 10 PM EDT this evening for KYZ101.
VA...None.
&&
SYNOPSIS...TRM/JMV/SL
NEAR TERM...TRM/JMV
SHORT TERM...SL
LONG TERM...SL
AVIATION...JMVHazardous weather outlook, Jul 26, 3:12 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 312 PM EDT TUE JUL 26 2016 KYZ101-OHZ075-076-083>087-WVZ007>011-016>020-028>032-039-040-047- 271915- GREENUP-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- RANDOLPH- 312 PM EDT TUE JUL 26 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM IS FORECASTED TO MOVE ACROSS THE REGION ON THURSDAY TO FRIDAY TIME FRAME. HEAVY DOWNPOURS FROM STORMS COULD PRODUCE FLOODING ALONG STREAMS AND CREEKS AND ROADS, ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-271915- PERRY-MORGAN- 312 PM EDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS. PONDING OF WATER ON ROADWAYS IS POSSIBLE. OTHERWISE, NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM IS FORECASTED TO MOVE ACROSS THE REGION ON THURSDAY TO FRIDAY TIME FRAME. HEAVY DOWNPOURS FROM STORMS COULD PRODUCE FLOODING ALONG STREAMS AND CREEKS AND ROADS, ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ102-103-105-VAZ003-004-WVZ005-006-013>015-024>027-033>038-046- 271915- CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS- 312 PM EDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STORMS MAY PRODUCE BREVE HEAVY DOWNPOURS. PONDING OF WATER ON ROADWAYS IS POSSIBLE ALONG WITH MINOR WATER PROBLEMS ALONG STREAMS, CREEKS AND DITCHES IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM IS FORECASTED TO MOVE ACROSS THE REGION ON THURSDAY TO FRIDAY TIME FRAME. HEAVY DOWNPOURS FROM STORMS COULD PRODUCE FLOODING ALONG STREAMS AND CREEKS AND ROADS, ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 26, 3:38 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
338 PM EDT TUE JUL 26 2016
WVZ020-030-031-262030-
HARRISON-DODDRIDGE-LEWIS-
338 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN
DODDRIDGE...SOUTHERN HARRISON AND NORTHERN LEWIS COUNTY...
AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JACKSON
MILL...
OR 9 MILES SOUTHWEST OF CLARKSBURG...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
WEST MILFORD AND LOST CREEK.
THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 106 AND 115.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3919 8021 3917 8023 3914 8022 3911 8023
3911 8024 3910 8025 3914 8062 3924 8061
3922 8020
TIME...MOT...LOC 1936Z 281DEG 14KT 3919 8047
26Special weather statement, Jul 26, 4:24 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
424 PM EDT TUE JUL 26 2016
OHZ083-262130-
JACKSON-
424 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT JACKSON COUNTY...
AT 423 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
JACKSON...MOVING
EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...COALTON AND PETERSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3914 8279 3912 8243 3898 8244 3897 8244
3892 8245 3892 8276 3894 8275 3895 8281
TIME...MOT...LOC 2023Z 264DEG 20KT 3900 8251
26Special weather statement, Jul 26, 4:25 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 425 PM EDT TUE JUL 26 2016 WVZ018-029-262130- CALHOUN-GILMER- 425 PM EDT TUE JUL 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN AND NORTHWESTERN GILMER COUNTIES... AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GLENVILLE... MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... GLENVILLE...GRANTSVILLE AND TANNER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3889 8111 3895 8112 3903 8087 3892 8084 TIME...MOT...LOC 2025Z 258DEG 22KT 3896 8095 26
Special weather statement, Jul 26, 4:39 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EDT TUE JUL 26 2016
KYZ101-103-OHZ087-262145-
BOYD-GREENUP-LAWRENCE-
439 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT GREENUP...BOYD AND CENTRAL
LAWRENCE COUNTIES...
AT 439 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FRANKLIN
FURNACE...OR 9 MILES SOUTHWEST OF WHEELERSBURG...MOVING EAST AT 35
MPH.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...IRONTON...COAL GROVE...LAKE
VESUVIUS...CANNONSBURG...KENOVA...
CATLETTSBURG...GREENUP...LOAD...PRINCESS...GREENBO LAKE...OLDTOWN...
LETITIA...COALTON...NAPLES...FRANKLIN FURNACE...FLATWOODS...SOUTH
POINT...
RUSSELL AND VERNON.
THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 181 AND
190.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3859 8307 3863 8307 3868 8303 3873 8303
3872 8298 3875 8288 3861 8285 3857 8281
3860 8274 3868 8276 3868 8270 3875 8269
3875 8266 3876 8266 3876 8249 3874 8247
3841 8258 3842 8260 3829 8261 3851 8316
TIME...MOT...LOC 2039Z 288DEG 32KT 3861 8292
26Special weather statement, Jul 26, 5:17 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 517 PM EDT TUE JUL 26 2016 WVZ016>019-029-262215- CALHOUN-RITCHIE-ROANE-WIRT-GILMER- 517 PM EDT TUE JUL 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RITCHIE... SOUTHEASTERN WIRT...NORTHERN CALHOUN AND NORTHWESTERN GILMER COUNTIES... AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRANTSVILLE... MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... GRANTSVILLE...MUNDAY...CRESTON...BURNT HOUSE...ANNAMORIAH... BIG SPRINGS...BROHARD...TANNER AND SMITHVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3883 8128 3897 8138 3918 8102 3894 8087 TIME...MOT...LOC 2116Z 240DEG 35KT 3899 8119 14
Special weather statement, Jul 26, 5:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT TUE JUL 26 2016
WVZ015-262300-
KANAWHA-
552 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KANAWHA COUNTY...
AT 552 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLESTON...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...JEFFERSON...SOUTH
CHARLESTON...DUNBAR...MARMET...BELLE...COAL
FORK...PINCH AND ELKVIEW.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 6.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 109.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 51 AND 57.
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 89 AND 95.
ROUTE 119 BETWEEN MILE MARKERS 72 AND 80.
LAT...LON 3847 8169 3841 8143 3822 8157 3830 8181
3831 8181
TIME...MOT...LOC 2152Z 295DEG 14KT 3837 8166
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:40 PM EDT | Special Weather Statement | RLX | Lewis | 65 min |
| Jul 26, 3:00 PM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 11 more | 7 hr |
| Jul 26, 3:34 PM EDT | Special Weather Statement | RLX | Gilmer | 56 min |
| Jul 26, 3:38 PM EDT | Special Weather Statement | RLX | Harrison | 52 min |
| Jul 26, 4:25 PM EDT | Special Weather Statement | RLX | Gilmer | 65 min |
| Jul 26, 5:17 PM EDT | Special Weather Statement | RLX | Calhoun | 58 min |
| Jul 26, 5:31 PM EDT | Flash Flood Warning | RLX | Calhoun, Gilmer, Ritchie, Wirt | 3 hr |
| Jul 26, 5:52 PM EDT | Special Weather Statement | RLX | Kanawha | 68 min |
| Jul 26, 6:13 PM EDT | Special Weather Statement | RLX | Roane | 62 min |
| Jul 26, 6:29 PM EDT | Flash Flood Warning | RLX | Calhoun, Roane, Wirt | 3 hr |
| Jul 26, 6:54 PM EDT | Special Weather Statement | RLX | Kanawha | 66 min |
| Jul 26, 7:10 PM EDT | Special Weather Statement | RLX | Fayette | 65 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.